MAUDE Adverse Event Report: HOLOGIC INCORPORATED PANTHER FUSION ADV/HMPV/RV ASSAY; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM

HOLOGIC INCORPORATED PANTHER FUSION ADV/HMPV/RV ASSAY; RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Model Number 9120900000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Viral Infection (2248)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Initial report: on (b)(6) 2021, a field application specialist (fas) reported on behalf of a customer that the customer suspected high concentration rhinovirus (rv) samples are affecting the other fusion respiratory analytes in the panther fusion adv/hmpv/rv (amr) assay.The customer has two panther-fusion instruments and requested hologic to review the logs.The customer provided panther fusion amr data from 06/05/2021-07/27/2021 ((b)(4)) and 07/08/2021-08/03/2021 ((b)(4)).Hologic confirmed on 8/25/2021 that there were false results from the data provided.Customer reported the issue to the fda (mw5103733) through the fda's medwatch program.Hologic was then notified by the fda on 9/20/2021.Treatment of adenovirus, hmpv, and rv is supportive; there are no fda-approved antivirals to improve the disease course.These infections are usually mild, often with symptoms of the common cold, and do not require medical care.A false positive would not be anticipated to have significant impact on patient care, other than the possibility of delay in diagnosis for a treatable cause of the patient's symptoms, if present.Adenoviruses: prevention and treatment.Centers for disease control and prevention.Last updated august 28, 2019.Https://www.Cdc.Gov/adenovirus/hcp/prevention-treatment.Html human metapneumovirus (hmpv) clinical features.Centers for disease control and prevention.Last updated september 5, 2019.Https://www.Cdc.Gov/surveillance/nrevss/hmpv/clinical.Html the overall risk is considered broadly acceptable and the probability of occurrence of harm is considered remote.In this complaint, the hmpv positive results are primarily occurring when the sample has a rv positive result.If a patient presented symptoms associated with a respiratory infection, the patient may be given medicines to manage their symptoms, regardless of the patient's hmpv, adv and/or rv results.Thus, a patient would not be impacted if they obtained a positive result for rv, in addition to a potential false positive result for.The panther fusion amr package insert warns customers of potential false positive hmpv or adv results in samples containing high rv content in the limitations section.There is no potential for adverse event due to the issue.Hologic is only reporting the issue through the mdr process because the customer reported it to fda (mw5103733).
 
Additional Manufacturer Narrative
Original report was coded against procode lsl.The mdr reported was due to false results due to high concentration of rhinovirus (rv) samples that are affecting the other fusion respiratory analytes in the panther fusion adv/hmpv/rv (amr) assay.Because this mdr relates to a respiratory viral panel multiplex nucleic acid assay, the procode should be updated to occ.Updated information in section d to align changes made from procode lsl to occ: - d1 brand name: from panther fusion instrument to panther fusion adv/hmpv/rv assay - d2 common device name: from in-vitro diagnostic to respiratory virus panel nucleic acid assay system, updated catalog # from 902615 to prd-04330 - d4 updated the eua authorized procode: from lsl to qjr, updated unique identifier (udi) #: from (b)(4) to (b)(4).Updated g5 pma/510(k): from k111409 to k172629.
 
Event or Problem Description
Supplemental report (see section h11 for additional corrections): fda requested for hologic to provide a supplementary report with the corrected procode information for mdr # 2024800-2021-00010.Original report was coded against procode lsl.The mdr reported was due to false results due to high concentration of rhinovirus (rv) samples that are affecting the other fusion respiratory analytes in the panther fusion adv/hmpv/rv (amr) assay.Because this mdr relates to a respiratory viral panel multiplex nucleic acid assay, the procode should be updated to occ.

Brand Name
PANTHER FUSION ADV/HMPV/RV ASSAY
Common Device Name
RESPIRATORY VIRUS PANEL NUCLEIC ACID ASSAY SYSTEM
Manufacturer (Section D)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego CA 92121
MDR Report Key12617312
Report Number2024800-2021-00010
Device Sequence Number11829895
Product Code OCC
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K172629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number9120900000
Device Catalogue NumberPRD-04330
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;